Alert archive / Tennessee / Special Weather Statements in 2014
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 9, 2014, 5:46 PM CDT for Rutherford County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2014, 5:46 PM CDT (22:46 UTC)
- Expired
- Aug 9, 2014, 6:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
County Rutherford County, TN
The radar
The Nashville radar (KOHX), 24 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
078 WWUS84 KOHX 092246 SPSOHX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 546 PM CDT SAT AUG 9 2014 TNZ027-028-059-062-092330- DAVIDSON-RUTHERFORD-WILLIAMSON-WILSON- 546 PM CDT SAT AUG 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD... WILLIAMSON AND WILSON COUNTIES... AT 545 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ANTIOCH...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS IN THE PATH INCLUDE OAK HILL...ANTIOCH...PERCY PRIEST LAKE...NOLENSVILLE...RURAL HILL...LA VERGNE AND SMYRNA. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3605 8632 3583 8647 3604 8683 3620 8670 $$ 07
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 9, 4:31 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 9, 4:31 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 431 PM CDT SAT AUG 9 2014 .DISCUSSION... EXPECT THE SCATTERED THUNDERSTORM AND SHOWER ACTIVITY THAT IS STILL ONGOING TO DECREASE THIS EVENING AS THE AIR MASS OVER MIDDLE TENNESSEE STABILIZES. SHOWERS THAT DO DEVELOP WILL CONTINUE TO BE CAPABLE OF PRODUCING HEAVY DOWNPOURS. BY MIDNIGHT ONLY A SLIGHT CHANCE OF ANY SHOWERS ACROSS THE AREA. LIGHT WINDS AND MOIST WARM AIR AT THE SURFACE WILL ALLOW FOR SOME PATCHY FOG TO DEVELOP LATE TONIGHT/EARLY SUNDAY MORNING. POPS INCREASE ONCE AGAIN ON SUNDAY AS WEAK NW FLOW CONTINUES...LESS CHANCE OF PRECIP TOMORROW THAN THERE WAS TODAY. THE BEST CHANCE FOR SHOWER AND THUNDERSTORM DEVELOPMENT WILL BE OVER THE EASTERN HALF OF MIDDLE TENNESSEE. AN UPPER TROUGH WILL DEVELOP AND DEEPEN OVER THE EASTERN U.S DURING THE FIRST PART OF THE WORK WEEK BRINGING A WEAK COLD FRONT THROUGH OUR AREA ON MONDAY AFTERNOON OR EVENING. DECENT CAPE VALUES AND HELICITIES COULD BE ENOUGH FOR SOME STRONG STORMS TO DEVELOP MONDAY EVENING WITH THE HELP OF THE FRONTAL PASSAGE. PWAT VALUES REMAIN AROUND 1.8 TO 2 INCHES DURING THE DAY WHICH MAY LEAD TO HEAVY DOWNPOURS WITH LOCALIZED PONDING OF WATER POSSIBLE MONDAY AFTERNOON AND EVENING. CONDITIONS DRY OUT AS THE UPPER TROUGH MOVES EAST TUESDAY THROUGH FRIDAY. TEMPERATURES WILL BE SLIGHTLY COOLER...UPPER 80S...TUESDAY THROUGH THURSDAY. ANOTHER CHANCE OF SHOWERS AND STORMS ENTERS THE FORECAST ON FRIDAY AND SATURDAY AS WARM MOIST SOUTHERLY FLOW RETURNS TO THE AREA. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 73 89 72 90 / 40 30 20 50 CLARKSVILLE 70 89 69 89 / 20 30 20 50 CROSSVILLE 69 80 67 81 / 40 50 40 50 COLUMBIA 72 88 72 88 / 40 30 20 50 LAWRENCEBURG 71 87 71 87 / 40 30 20 50 WAVERLY 71 89 70 89 / 20 30 20 50 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 11
Hazardous weather outlook, Aug 9, 5:09 AM CDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 509 AM CDT SAT AUG 9 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-101030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 509 AM CDT SAT AUG 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. MOIST AND UNSTABLE CONDITIONS MAY RESULT IN A FEW STRONG THUNDERSTORMS TODAY AND TONIGHT. ALSO, PONDING OF WATER ON ROADS IS POSSIBLE DURING HEAVIER DOWNPOURS. HOWEVER, NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE POSSIBILITY OF STRONG THUNDERSTORMS WILL EXTEND THROUGH TUESDAY, BUT NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Special weather statement, Aug 9, 5:46 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 546 PM CDT SAT AUG 9 2014 TNZ027-028-059-062-092330- DAVIDSON-RUTHERFORD-WILLIAMSON-WILSON- 546 PM CDT SAT AUG 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD... WILLIAMSON AND WILSON COUNTIES... AT 545 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ANTIOCH...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS IN THE PATH INCLUDE OAK HILL...ANTIOCH...PERCY PRIEST LAKE...NOLENSVILLE...RURAL HILL...LA VERGNE AND SMYRNA. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3605 8632 3583 8647 3604 8683 3620 8670 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:11 PM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Williamson | 2 hr |
| Aug 9, 6:16 PM CDT | Flash Flood Warning | OHX | Fentress, Overton, Pickett | 119 min |
Nearby
Special Weather Statements in Tennessee, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.